Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 28, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 26, 2009, 7:30 AM HST for Hawaii County, Hawaii. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2009, 7:30 AM HST (17:30 UTC)
- Expired
- May 27, 2009, 3:43 AM HST
- In force
- 20 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 261730 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 730 AM HST TUE MAY 26 2009 .STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ON THE BIG ISLAND SUMMITS THROUGH TODAY. HIZ028-270400- /O.NEW.PHFO.WI.Y.0028.090526T1730Z-090527T0400Z/ BIG ISLAND SUMMITS- 730 AM HST TUE MAY 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. WEST TO SOUTHWEST WINDS OF 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED THROUGH TODAY ON THE BIG ISLAND SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWHW70 PHFO 270153 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 353 PM HST TUE MAY 26 2009 .STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ON THE BIG ISLAND SUMMITS THROUGH TONIGHT. HIZ028-271500- /O.EXT.PHFO.WI.Y.0028.000000T0000Z-090527T1600Z/ BIG ISLAND SUMMITS- 353 PM HST TUE MAY 26 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. WEST TO SOUTHWEST WINDS OF 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED THROUGH TONIGHT ON THE BIG ISLAND SUMMITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORRISON
000 WWHW70 PHFO 271343 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 AM HST WED MAY 27 2009 ...SUMMIT WINDS DIMINISHING... HIZ028-271445- /O.CAN.PHFO.WI.Y.0028.000000T0000Z-090527T1600Z/ BIG ISLAND SUMMITS- 343 AM HST WED MAY 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 30 MILES AN HOUR TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 26, 4:00 AM HST, 3 hours 30 minutes earlier.
Area forecast discussion, May 26, 4:00 AM HST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST TUE MAY 26 2009 .SYNOPSIS... LIGHT AND VARIABLE WINDS ARE EXPECTED TO PERSIST INTO THURSDAY AS A TROUGH REMAINS NEAR THE ISLANDS. THE TROUGH WILL ALLOW FOR AFTERNOON AND EVENING SHOWERS. ADDITIONAL SHOWERS ARE POSSIBLE NEAR KAUAI AND OAHU TONIGHT AND TOMORROW. LIGHT TRADES ARE EXPECTED TO MAKE A RETURN DURING THE SECOND HALF OF THE WEEK. && .DISCUSSION... CLOUDS MOVED OVER OAHU JUST BEFORE MIDNIGHT...AND WILL LIKELY LINGER INTO THE MORNING HOURS. THESE CLOUDS ARE MOVING OVER THE ISLAND FROM THE SOUTHWEST. ANOTHER AREA OF CLOUDS HAS LINGERED OVER THE BIG ISLAND...PARTICULARLY OVER THE SOUTHEAST FACING SLOPES. THESE CLOUDS ARE BRINGING SHOWERS TO THE AREA. HAVE INCREASED THE POPS AND SKY COVERAGE IN THESE AREAS AS A RESULT. GOOD MODEL AGREEMENT WITH THE TROUGH NEAR THE ISLANDS INTO THURSDAY. A LOW IS EXPECTED TO FORM TO THE NORTHEAST OF THE ISLANDS...ALONG THE TROUGH TONIGHT. THE SOUTHERN PORTION OF AN ASSOCIATED FRONT WILL PASS THROUGH THE AREA...BRINGING AN INCREASE IN MOISTURE... PARTICULARLY NEAR KAUAI AND OAHU TONIGHT AND TOMORROW. BY THURSDAY MORNING THE LOW WILL BE FAR ENOUGH WAY THAT ONLY THE EXTREME SOUTHERN EDGE OF THE FRONT WILL BE NEAR THE ISLANDS. A RIDGE OF HIGH PRESSURE IS THEN EXPECTED TO PUSH EAST...BRINGING LIGHT TRADE WINDS BACK TO THE STATE. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.